MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293072030
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: over 18 years.(b)(4).Device evaluated by mfr.: returned product consisted of an innova self-expanding stent delivery system (sds) with a.014 guidewire stuck in the device.The outer shaft, mid-shaft and the remainder of the device were checked for damage.The handle was opened from the customer site when returned.There was a.014 guidewire stuck in the device.The.014 guidewire was protruding from the tip 31cm.The guidewire was protruding from the proximal end of the device 109cm.Visual examination showed buckling on the outer sheath approximately 47cm and 54cm from the nosecone.The mid-shaft showed a kink at the retainer clip.The proximal inner was severely prolapsed.The pull handle was damaged on the 1st tooth.The thumbwheel showed minor damage on the teeth.The stent was not returned so the alleged damage could not be confirmed.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The investigation conclusion is caused by other device as another device/drug/subsequent procedure caused the complaint event.The innova states that a stiff 0.035 in guidewire is strongly recommended for deployment of the stent, especially for tortuous anatomy and contralateral approaches.Use of undersized guidewires may lead to insufficient support of the device which can compromise stent delivery.(b)(4).
 
Event or Problem Description
It was reported that the stent partially deployed and stretched.A contralateral approach was used to access the approximately 70% stenosed target lesion located in the moderately calcified and moderately tortuous left superficial femoral artery (sfa).A.014 thruway 300cm guidewire was advanced and a 45cm 7fr sheath was placed.Pre-dilation was performed with a 6x200 balloon.A 7 x 200 x 130 innova¿ stent was advanced to the lesion and deployment was initiated.The thumbwheel was used until the white arrow was visible.After about 100mm, deployment stopped and it would not move.The pull grip was attempted to complete deployment, but it would not move and was stuck.The handle was cracked open to attempt manual deployment, but this was unsuccessful.The physician pulled on the device to remove the device from the patient.During this attempt, the stent deployed but was stretched.The procedure was completed with other stents.Two 6x150 non-bsc stents were placed over the innova.The patient was fine and there were no complications.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported the innova catheter and the 014 thruway guidewire became stuck during use in the patient and the innova catheter and wire were removed as a unit.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7041386
Report Number2134265-2017-11178
Device Sequence Number2144206
Product Code NIP
UDI-Device Identifier08714729874157
UDI-Public08714729874157
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberH74939293072030
Device Catalogue Number39293-07203
Device Lot Number19693528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92169170-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;